Format

Send to:

Choose Destination
See comment in PubMed Commons below
Case Rep Emerg Med. 2013;2013:425179. doi: 10.1155/2013/425179. Epub 2013 Apr 16.

Toxicity from intra-abdominal injection of chlorfenapyr.

Author information

  • 1Department of Surgery, Bucheon St. Mary's Hospital, The Catholic University of Korea, Sosa-dong, Wonmi-Gu, Bucheon City, Kyunggi-Do 420-717, Republic of Korea.

Abstract

Introduction. Chlorfenapyr is commonly used for food crops in Korea. However, chlorfenapyr toxicity in humans has not yet been studied. Case. A 74-year-old man was admitted to the emergency room after he intra-abdominally injected 20 mL of chlorfenapyr in an attempt to commit suicide. Emergency surgery was performed and accumulation of approximately 500 mL of reactive fluid in the abdomen was observed. The entire small intestine showed congestion. After surgery, additional surgery to drain the fluid was performed on POD 12. But immediately after administration of general anesthesia, flat rhythm was observed by electrocardiogram (ECG) monitoring, requiring cardiopulmonary resuscitation (CPR). Discussion. The color of the bowel was purple, indicating ischemic injury. This could be attributed to direct absorption of the substance through the peritoneum, leading to chemical injury to the small intestine serosa, unlike in the case of oral ingestion. This resulted in an ischemic change in the small intestine, eventually leading to sepsis. Conclusion. Only a few cases of chlorfenapyr toxicity have been reported in the literature, and death occurred in all cases, including our case. Therefore, careful and aggressive treatments are necessary. This is the first reported case of intra-abdominal injection of chlorfenapyr.

PMID:
23691373
[PubMed]
PMCID:
PMC3652055
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Write to the Help Desk